WIDE- [QRS] COMPLEX TACHYCARDIAS


I. Differentiating VTach from SVT w/aberrant conduction: see "Electrocardiography"

II. Management:

  1. Gauge sx
  2. Consider vagal maneuvers
  3. Can give adenosine in increasing doses (6mg, 12mg, 18mg)-If the rhythm is an SVT this may slow it down enough to make it distinguishable from VT, and/or result in a conversion to sinus rhythm.
NOTE: There is a theoretical risk in a patient with an accessory AV nodal accessory tract (e.g. Wolff-Parkinson-White syndrome) that adenosine might exacerbate the tachycardia and cause the rhythm to deterioriate to VF.
  1. Further Tx if sure of which WCT it is:
  1. SVT===>Propanolol, Verapamil
  2. VT====>Lidocaine (if hemodynamically stable), Defibrillation
  1. If unsure which type of WCT it is,
  1. If hemodynamically stable, IV Procaine (caution-will decrease BP)
  2. If hemodynamically unstable, SHOCK in sync with QRS